MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD TWIN-PEG CMNTD FEM SM PMA; PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL

BIOMET UK LTD. OXFORD TWIN-PEG CMNTD FEM SM PMA; PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pneumonia (2011)
Date of Event 08/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient had an initial left unicompartmental knee arthroplasty and developed pneumonia and hypotension within a week of the procedure.No additional information is available.
 
Additional Manufacturer Narrative
(b)(4).D10: us154700 vanguard m uni brng b4 lm/rl lot# 478980, unknown cement lot# unknown.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h11.It was reported that six days postop, a patient with considerable cardiovascular comorbidities developed pneumonia and hypotension.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbidities, and perioperative management.Pneumonia is a well-known postoperative complication that typically requires medical intervention and possibly even hospitalization for more aggressive medical management.Within a two-hour postoperative window, the protective reflexes of the oropharyngeal passages are depressed, and the patient can aspirate.The reason for postoperative pneumonia is typically due to aspiration of subglottic secretions containing bacteria.Once the bacteria enter the respiratory tract, they can replicate and advance into aspiration pneumonia.The microorganism causing pneumonia can enter the bloodstream or the body's response to the infection can be excessive, resulting in hypotension.Patient that have known history of respiratory or lung diseases such as copd, asthma, or are immune suppressed are at increased risk for developing this complication.Pneumonia is a procedural related complication resulting from intubation during the procedure and is considered a hospital-acquired condition.As the complaint indicates, a postoperative complication of pneumonia and hypotension developed, and medical intervention would be required for treatment.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXFORD TWIN-PEG CMNTD FEM SM PMA
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, UNICOMPARTMENTAL
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19357485
Report Number3002806535-2024-00184
Device Sequence Number11711714
Product Code NRA
UDI-Device Identifier05019279438228
UDI-Public(01)05019279438228(17)310527(10)881780
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number161468
Device Lot Number881780
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight84 KG
Patient RaceWhite